Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hotglue01

2 steps forward, one step backward... breakouts a month into the Regimen?

Recommended Posts

Hey all,

I suppose the topic is pretty self-explanatory, but I broke out a little this week. I'm really disheartened... I have only been battling acne for a few months, but it's been among the longest and hardest months of my life. My results on the Regimen in just a little over 4 weeks has been great, but this is a little unexpected. Anyway--

I had a patch of blackheads on my chin and they all decided to come to an attractive yellow head at once. Now I have about 4 yellow zits on one small area of my chin, and for the absolute hell of it, I got a zit on my left jawline (the other main problem area of my face). My progress during both the treatments I've tried (Differin and the Regimen) seem to be marked by the old idiom of taking two steps forward and one step backward. When will this hell just end already????

I guess I am happy, in a sense, that this is happening because it was bound to happen at some time or another. I was secretly hoping these blackheads would resolve without becoming zits, but I should have known that my skin favors Murphy's Law over any acne-fighting regimen!

Boo hoo, poor me... haha. Sorry!

But anyway, does this happen to other people? It doesn't seem to follow the "What to Expect" page, and I don't think I majorly irritated my skin recently other than switching moisturizers (Olay Complete for Sensitive Skin to Olay Advanced Hydrating). Ideas? Suggestions? Support??

Share this post


Link to post
Share on other sites

Absolutely, positively happens to me and probably lots of other people too. I am just nearing the end, hopefully, of a bump in the road after 4 months....and during those 4 months I had a lot of other bumps. I just had about 1 1/2 weeks of clear skin - back to my pre-acne skin (I'm also really new to acne and I'm 28) but I got a new batch of Dan's BP and it seems to be stronger than the previous stuff I had and my face went completely red and irritated again and looks like I have a sunburn, yet again. So, I'll be peeling, again.

So, you're not alone! It happens, but it'll end. :)

Share this post


Link to post
Share on other sites

Aw, thanks for letting me know that I'm not alone. It's just so hard sometimes, it seems like no one else has to struggle with their skin like this. And I know that this is a dumb thing to say, but it's sometimes harder that I never had to deal with it before than if I have just struggled with it forever.

The red thing is starting to get to me too. For the most part it has subsided, like it says on the "What to Expect" page, but some days are really bad and other days are fine. Is this just par for the course for the Regimen, or will it eventually go away all together?

Also, as a side note: I read in Dan's bio that he got rid of his bacne through Accutane, so why does he have a back acne Regimen that he swear works? I hope this doesn't get moved to the Body Acne pages, it's just a random question (and I no longer have bacne, just some very light PIH).

I guess as a LAST question: I've been using AHA on my PIH on my chest and back for a month, and neither were that severe of cases. I basically just have a few things on my chest from when I decided to pick, and my bacne has been gone for a few months. But, I haven't really noticed a huge difference... I mean, what little they've faded could very well have just been time (it seems like these pesky marks are fading by the minute now). Does AHA actually work?

Share this post


Link to post
Share on other sites

I also bought Dan's AHA and haven't found it's worked at all --- the only thing it did for me was make my face much, much more red. So, I don't use it anymore.

I hope the redness goes away eventually -- I'm in the same boat as you where I have good days and bad...and like I said I had a stretch of really good days and now it's come raging back....blah. I just want my old face back.... I'm fairly sure my acne is from going off birth control -- how about you?

I also had similar questions about Dan taking accutane in the past -- I kinda wondered if maybe his face is pretty well clear a lot due to that...but now that I'm on about month 4 I see that the regimen works...now if I can just stick to what works for me. That might be a problem -- I'm having a hard time being really precise with what works for me (amount of BP, moisturizer, etc.) It's not Dan's exact regimen any longer, but pretty close. I also use liquid glycerin and I find it reallllllly helps redness --- the particular kind I have is for minor burns and skin irritations which is perfect because my redness looks just like a sunburn, pretty much. I have some scaling too sometimes which is awful.

Anyway, it'll hopefully end for all of us at some point if we find what works.

Share this post


Link to post
Share on other sites

happens to everyone. you might even get a breakout MONTHS down the line for the regimen, variable can come into play and that will be just what happens. the important part is not to quit or just give up because of something like that. and it's definitely expected, with it being in the first month.

Share this post


Link to post
Share on other sites

It helps with the redness if you are extremely gentle when spreading BP around. For example, instead of "smearing it", just use the very tip of your fingers and caaaaaareeefully push it around until it forms a "wet paint"-like surface on your skin. It should feel like you're spreading it around with a feather.

Then just let it dry out.

I've noticed that the moment I start applying any pressure or "rubbing the BP in", I get patches of red on my skin which are pretty well defined and limited, and appear on the areas where I pressed down on the skin. It's just a cosmetic glitch but really distracting =)

As for AHA, yes, it works. I've used it successfully for a month now, and it's slowly but steadily getting rid of the persistent blackheads on the top of my nose.

Edited by AKeshi

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×